Variations on a theme of homotopy
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 22 (2013) no. 5, p. 1045-1089
Le but de cet article est de réunir quelques thèmes de la théorie élémentaire d’homotopie, et de les examiner, au moins partiellement, d’un point de vue historique et philosophique.
The aim of this article is to bring together various themes from fairly elementary homotopy theory and to examine them, in part, from a historical and philosophical viewpoint.
@article{AFST_2013_6_22_5_1045_0,
     author = {Porter, Timothy},
     title = {Variations on a theme of homotopy},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 22},
     number = {5},
     year = {2013},
     pages = {1045-1089},
     doi = {10.5802/afst.1395},
     mrnumber = {3154586},
     zbl = {1295.55001},
     language = {en},
     url = {http://www.numdam.org/item/AFST_2013_6_22_5_1045_0}
}
Porter, Timothy. Variations on a theme of homotopy. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 22 (2013) no. 5, pp. 1045-1089. doi : 10.5802/afst.1395. http://www.numdam.org/item/AFST_2013_6_22_5_1045_0/

[1] Artin (M.), Mazur (B.).— Etale homotopy, Lecture Notes in Maths., no. 100, Springer-Verlag, Berlin (1969). | MR 245577 | Zbl 0182.26001

[2] Batanin (M. A.).— “Homotopy coherent category theory and A -structures in monoidal categories", J. Pure. Appl. Alg. 123, p. 67-103 (1998). | MR 1492896 | Zbl 0892.18003

[3] Baues (H. J.).— Algebraic homotopy, Cambridge Studies in Advanced Mathematics, vol. 15, Cambridge Univ. Press (1989). | MR 985099 | Zbl 0688.55001

[4] Baues (H. J.).— Combinatorial homotopy and 4-dimensional complexes, Walter de Gruyter (1991). | MR 1096295 | Zbl 0716.55001

[5] Baues (H. J.).— “Homotopy types", in Handbook of Algebraic Topology (I.M. James, ed.), Elsevier, p. 1-72 (1995). | MR 1361886 | Zbl 0869.55006

[6] Boardman (J. M.), Vogt (R. M.).— Homotopy invariant algebraic structures on topological spaces, Lecture Notes in Maths, no. 347, Springer-Verlag (1973). | MR 420609 | Zbl 0285.55012

[7] Brown (E.).— “Proper homotopy theory in simplicial complexes", in Topology Conference (Virginia Polytech. Inst. and State Univ., Blacksburg, Va., 1973), 1974. | MR 356041 | Zbl 0315.55020

[8] Brown (K. S.).— “Abstract homotopy theory and generalized sheaf cohomology", Trans. Amer. Math. Soc 186, p. 419-458 (1973). | MR 341469 | Zbl 0245.55007

[9] Brown (R.).— “Crossed complexes and higher homotopy groupoids as noncommutative tools for higher dimensional local-to-global problems", in Handbook of Algebra (M. Hazewinkel, ed.), vol. 6, Elsevier B.V. North-Holland, p. 81-124 (2009). | MR 2553657 | Zbl 1214.18014

[10] Christie (D. E.).— “Net homotopy for compacta", Trans. Amer. Math. Soc 56, p. 275-308 (1944). | MR 10971 | Zbl 0060.41303

[11] Cisinski (D.-C.).— Les préfaisceaux comme modèles des types d’homotopie, Astérisque, vol. 308, Société Mathématique de France (2006). | Zbl 1111.18008

[12] Cordier (J.-M.).— “Sur la notion de diagramme homotopiquement cohérent", Cahiers de Top. Géom. Diff. 23, p. 93-112 (1982). | Numdam | MR 648798 | Zbl 0493.55009

[13] Cordier (J.-M.), Porter (T.).— “Vogt’s theorem on categories of homotopy coherent diagrams", Math. Proc. Cambridge Philos. Soc. 100, no. 1, p. 65-90 (1986). | MR 838654 | Zbl 0603.55017

[14] Cordier (J.-M.), Porter (T.).— “Maps between homotopy coherent diagrams", Top. and its Appls. 28, p. 255-275 (1988). | MR 931527 | Zbl 0655.55008

[15] Cordier (J.-M.), Porter (T.).— “Fibrant diagrams, rectifications and a construction of Loday", J. Pure. Applied Alg. 67, p. 111-124 (1990). | MR 1080880 | Zbl 0715.55012

[16] Cordier (J.-M.), Porter (T.).— “Categorical aspects of equivariant homotopy", Applied Categorical Structures 4, p. 195-212 (1996). | MR 1406098 | Zbl 0855.18009

[17] Cordier (J.-M.), Porter (T.).— “Homotopy coherent category theory", Trans. Amer. Math. Soc. 349, p. 1-54 (1997). | MR 1376543 | Zbl 0865.18006

[18] Cordier (J.-M.), Porter (T.).— Shape theory, categorical methods of approximation, Dover (reprint of earlier 1989 edition) (2008). | MR 1000348 | Zbl 1243.18001

[19] Dowker (C. H.).— “Homology groups of relations", Annals of Maths 56, p. 84Ð95 (1952). | MR 48030 | Zbl 0046.40402

[20] Edwards (D. A.), Hastings (H. M.).— Čech and Steenrod homotopy theories with applications to geometric topology, Lecture Notes in Maths, vol. 542, Springer-Verlag, (1976). | MR 428322 | Zbl 0334.55001

[21] Fantham (P. H. H.), Moore (E. J.).— “Groupoid enriched categories and homotopy theory", Canad. J. Math. 35, no. 3, p. 385-416 (1983). | MR 717131 | Zbl 0546.55026

[22] Fausk (H.), Isaksen (D.).— “Model structures on pro-categories", Homology, Homotopy and Applications 9, no. 1, p. 367-398 (2007). | MR 2299804 | Zbl 1117.55020

[23] Friedlander (E. M.).— Etale homotopy of simplicial schemes, Annals of Mathematics Studies, vol. 104, Princeton University Press, Princeton, N.J. (1982). | MR 676809 | Zbl 0538.55001

[24] Grandis (M.).— Directed algebraic topology, New Mathematical Monographs, vol. 13, Cambridge University Press, Cambridge, (2009), Models of non-reversible worlds. | MR 2562859 | Zbl 1176.55001

[25] Gratus (J.), Porter (T.).— “A spatial view of information", Theoretical Computer Science 365, p. 206-215 (2006). | MR 2269453 | Zbl 1118.68186

[26] Grothendieck (A.).— “Pursuing stacks", manuscript, 600 + pages, (1983).

[27] Grothendieck (A.).— Revêtements étales et groupe fondamental (SGA 1), Documents Mathématiques (Paris), 3, Société Mathématique de France, Paris, 2003, Séminaire de géométrie algébrique du Bois Marie 1960Ð61. Directed by A. Grothendieck, With two papers by M. Raynaud, updated and annotated reprint of the 1971 original [Lecture Notes in Math., 224, Springer, Berlin; (50 #7129)]. | Zbl 1039.14001

[28] Guiraud (Y.), Malbos (P.).— “Coherence in monoidal track categories", Mathematical Structures in Computer Science (2011), p. (to appear). | MR 2997506 | Zbl 1264.18007

[29] Guiraud (Y.), Malbos (P.).— “Identities among relations for higher-dimensional rewriting systems", Séminaires et Congrès, SMF 26, p. 145-161 (2011). | Zbl 1277.18003

[30] Isaksen (D. C.).— “A model structure on the category of pro-simplicial sets", Trans. Amer. Math. Soc. 353, no. 7, p. 2805Ð2841 (electronic) (2001). | MR 1828474 | Zbl 0978.55014

[31] Isaksen (D. C.).— “Strict model structures for pro-categories", in Categorical decomposition techniques in algebraic topology (Isle of Skye, 2001), Progr. Math., vol. 215, Birkhäuser, Basel, p. 179-198 (2004). | MR 2039766 | Zbl 1049.18008

[32] Joyal (A.).— “Quasi-categories and Kan complexes", J. Pure Applied Alg. 175, p. 207-222 (2002). | MR 1935979 | Zbl 1015.18008

[33] Joyal (A.) “The theory of quasi-categories and its applications", in Advanced Course on Simplicial Methods in Higher Categories (C. Casacuberta & J. Kock, eds.), i-Math, vol. II, Centre de Recerca Matemàtica, http://www.crm.cat/ HigherCategories/hc2.pdf, 2008.

[34] Kamps (K. H.).— “On exact sequences in homotopy theory", Topol. Appl. Sympos. Bydva (Yugoslavia), p. 136-141 (1972). | MR 353302 | Zbl 0276.18011

[35] Kamps (K. H.), Porter (T.).— Abstract homotopy and simple homotopy theory, World Scientific Publishing Co. Inc., River Edge, NJ (1997). | MR 1464944 | Zbl 0890.55014

[36] Kan (D. M.).— “Abstract homotopy I", Proc. Nat. Acad. Sci. USA 41, p. 1092-1096 (1955). | MR 79762 | Zbl 0065.38601

[37] Kan (D. M.).— “On c.s.s complexes", Amer J. Math. 79, p. 449-476 (1958). | MR 90047 | Zbl 0078.36901

[38] Lurie (J.).— Higher topos theory, Annals of mathematics studies, no. 170, Princeton University Press (2009). | MR 2522659 | Zbl 1175.18001

[39] Maltsiniotis (G.).— “La catégorie cubique avec connexions est une catégorie test stricte", Homology, Homotopy and Applications 11, no. 2, p. 309-326 (2009). | MR 2591923 | Zbl 1213.18009

[40] Mardešić (S.).— “Absolute neighborhood retracts and shape theory", in History of Topology (I. M. James, ed.), Elsevier Science, Amsterdam, p. 247-268 (1999). | Zbl 0973.54002

[41] Mardešić (S.).— Strong shape and homology, Springer (2000). | MR 1740831 | Zbl 0939.55007

[42] nLab.— “nLab", at http://ncatlab.org/nlab/show/HomePage.

[43] Porter (T.).— “Abstract homotopy theory in procategories", Cahiers Top. Géom. Diff. 17, no. 2, p. 113Ð124 (1976). | Numdam | MR 445496 | Zbl 0349.18012

[44] Porter (T.).— “Coherent prohomotopical algebra", Cahiers Top. Géom. Diff. 18, no. 2, p. 139-179 (1977). | Numdam | MR 470033 | Zbl 0364.18009

[45] Porter (T.).— “Coherent prohomotopy theory", Cahiers Top. Géom. Diff. 19, no. 1, p. 3-46 (1978). | Numdam | MR 496541 | Zbl 0387.55013

[46] Porter (T.).— “Proper homotopy theory", in Handbook of Algebraic Topology, North-Holland, Amsterdam, p. 127-167 (1995). | MR 1361888 | Zbl 1004.55004

[47] Porter (T.).— “What ‘shape’ is space-time?", http://arxiv.org/abs/gr-qc/ 0210075 (2002).

[48] Porter (T.).— “Abstract homotopy theory, the interaction of category theory and homotopy theory", Cubo Matematica Educacional 5, p. 115-165 (2003). | MR 1957710 | Zbl pre05508171

[49] Porter (T.).— “𝒮-categories, 𝒮-groupoids, Segal categories and quasicategories", http: //arxiv.org/abs/math/0401274 (2004).

[50] Porter (T.).— “Enriched categories and models for spaces of evolving states", Theoretical Computer Science 405, no. 1-2, p. 88Ð100 (2008). | MR 2454495 | Zbl 1148.18004

[51] Porter (T.).— “The Crossed Menagerie: an introduction to crossed gadgetry and co-homology in algebra and topology", 2011, (available from the n-Lab, http: //ncatlab.org/nlab/show/Menagerie).

[52] Quigley (J. B.).— “Shape theory, Approaching and a Hurewicz theorem", Ph.D. Thesis, Indiana University (1970). | MR 2620218

[53] Quigley (J. B.).— “An exact sequence from the nth to the (n-1)-st fundamental group", Fund. Math. 77, no. 3, p. 195Ð210 (1973). | MR 331379 | Zbl 0247.55010

[54] Quigley (J. B.).— “Equivalence of fundamental and approaching groups of movable pointed compacta", Fund. Math. 91, no. 2, p. 73Ð83 (1976). | MR 413098 | Zbl 0328.55005

[55] Quillen (D. G.).— Homotopical algebra, Lecture Notes in Maths., no. 53, Springer-Verlag, (1967). | MR 223432 | Zbl 0168.20903

[56] Vogt (R.).— “Homotopy limits and colimits", Math. Z. 134, p. 11-52 (1973). | MR 331376 | Zbl 0276.55006